Hail, Montgomery
- When
- May 25, 2:00 PM EST
- Where
- Montgomery County, Biscoe
- Measured
- 0.88 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.367, -79.800
6 flash flood, 3 hail, 3 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it; 6 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before the first event at May 25, 1:00 PM EST, 1 hour earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 200 PM EDT SUN MAY 25 2003 .TONIGHT - WEDNESDAY...FLOOD WATCH UNTIL 15Z MONDAY FOR ALL BUT SOUTHEASTERN TIER OF CENTRAL NORTH CAROLINA. SOUTHWESTWARD END OF LOW LEVEL CONVERGENCE BOUNDARY CONTINUES TO LACK EASTWARD PROGRESSION WHILE SHOWERS AND TSTMS INCREASING DUE INSTABILITY FROM DAYTIME HEATING. BOUNDARY IS FOCUS FOR TRAINING SHOWERS. PRECIPITABLE WATER VALUES HIGH. MEANWHILE SURFACE LOW TO THE SOUTHWEST EXPECTED TO BECOME A LITTLE BETTER ORGANIZED AS IT MOVES INTO WESTERN NORTH CAROLINA EARLY MONDAY. SOME UPPER LEVEL SUPPORT AVAILABLE AS WELL. FLASH FLOOD GUIDANCE RELATIVELY LOW (LESS 2.00 INCHES IN 3 HOURS) FOR TRIAD AND TRIANGLE COUNTIES. 850 MB TROUGH AXIS VERY SLOW TO CROSS CENTRAL NORTH CAROLINA KEEPING SHOWERS ONGOING TONIGHT THROUGH MONDAY MORNING WESTERN TIER AND MONDAY EVENING EASTERN TIER. DUE TRACK OF 850 MB LOW AND LOCATION OF LOW LEVEL CONVERGENCE BOUNDARY...BIGGEST POTENTIAL FOR FLOOD PRODUCING RAINS SHIFT EASTWARD MONDAY AFTERNOON AND EVENING WHEN FLOOD WATCH MAY NEED TO BE UPDATED FOR SOUTHEASTERN TIER OF CENTRAL NORTH CAROLINA. THUNDER HAS BETTER COVERAGE SOUTHERN TIER TONIGHT AND MONDAY WHERE AIRMASS MORE UNSTABLE. AS 850 MB TROF CROSSES EAST OF CENTRAL NORTH CAROLINA MONDAY EVENING...THREAT OF FLOODING ENDS. LESS 15 PERCENT POPS PLAN FOR TUESDAY. WESTERLY FLOW ALOFT HELPS DIMINISH DEEP MOISTURE TO A MORE SHALLOW CONFIGURATION. STRONG VORTICITY AND SHORT WAVES ALOFT TUESDAY NIGHT RESULTS IN RETROGRADING 500 MB LOW. THOUGH LESS MOISTURE IN PLACE THERE IS ENOUGH LIFT FOR CHANCE SHOWERS LATE TUE NIGHT INTO WED AM. LOW TEMPERATURES TONIGHT AND MONDAY IN THE LOW TO MID 60S FROM NORTHWEST TO SOUTHEAST BEFORE COOLING INTO 50S TUESDAY NIGHT. DAYTIME HIGHS THROUGH MONDAY AND TUESDAY IN 70S BELOW NORMALS AROUND 80. . THURSDAY THROUGH SUNDAY...MEDIUM RANGE MODEL IN GENERAL AGREEMENT THROUGH SUNDAY. WESTERLY FLOW THURSDAY WILL BACK IN RESPONSE TO S/W THAT WILL CROSS AREA FRI. WILL KEEP CHANCE POPS CONFINED TO FRI AT THIS TIME. BUILDING RIDGE NEAR SW AND ALOFT SAT AND SUN FROM THE SW TRANSLATE TO WARM AND DRY CONDITIONS AT THIS TIME. TEMPS SAT/SUN EXPECTED TO BE NEAR/ABOVE SEASONAL NORMS...A RARITY CONSIDERING WEATHER EVENTS LAST 10 DAYS. .RAH...FLOOD WATCH UNTIL 15Z MONDAY FOR ALL BUT SOUTHEASTERN TIER OF CWA (COUNTIES BORDERING ILM AND MHX). KK/WSS
NCZ007>011-021>028-038>043-073>078-083>086-088-089-251105- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 520 AM EDT SUN MAY 25 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY A LOW PRESSURE TROUGH WILL BE LOCATED OVER THE WESTERN PIEDMONT TODAY. THIS WILL ACT AS A FOCUS FOR SHOWERS AND THUNDERSTORMS TO DEVELOP THIS AFTERNOON AND INTO TONIGHT. THE STORMS MAY REPEATEDLY MOVE OVER THE SAME AREAS...RESULTING IN LOCALLY HEAVY RAINFALL. LOCALIZED AMOUNTS OVER ONE INCH ARE POSSIBLE. STRONG GUSTY WINDS AND DANGEROUS CLOUD-TO-GROUND LIGHTNING ARE ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN... THE TROUGH OF LOW PRESSURE WILL SHIFT EAST ON MONDAY...AND BE LOCATED NEAR THE COASTAL PLAIN. THERE WILL BE A CHANCE OF SHOWERS AND THUNDERSTORMS DEVELOPING IN THAT AREA ON MONDAY AFTERNOON. SOME OF THE STORMS COULD PRODUCE STRONG GUSTY WINDS...DANGEROUS CLOUD-TO-GROUND LIGHTNING...AND HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
NCZ011-028-251845- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 141 PM EDT SUN MAY 25 2003 ...STRONG THUNDERSTORMS WILL MOVE ACROSS HALIFAX AND EDGECOMBE COUNTIES THROUGH 245 PM EDT... AT 141 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER LEGGETT...OR ABOUT 6 MILES NORTHWEST OF TARBORO...MOVING EAST AT 25 MPH. SOME LOCATIONS AFFECTED BY THESE STORMS INCLUDE...SPEED...HOBGOOD. GUSTY WINDS UP OF 40 TO 50 MPH...VERY HEAVY RAIN AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE STORMS. WSS
NCZ073>075-251845- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 143 PM EDT SUN MAY 25 2003 ...SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS MOORE...MONTGOMERY AND STANLY COUNTIES THROUGH 245 PM EDT... AT 143 PM EDT...DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS WITH VERY HEAVY RAIN 5 MILES SOUTH OF BADIN...OR ABOUT OVER ALBEMARLE...MOVING EAST AT 20 MPH. SOME LOCATIONS AFFECTED BY THESE STORMS INCLUDE...TROY...BISCOE... AND...STAR...EAGLE SPRINGS. GUSTY WINDS OF 30 TO 40 MPH...SMALL HAIL AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS. WSS
NCZ074-075-251930- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 230 PM EDT SUN MAY 25 2003 ...STRONG THUNDERSTORMS WILL MOVE ACROSS MOORE AND MONTGOMERY COUNTIES THROUGH 330 PM EDT... AT 230 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER TROY...MOVING EAST AT 25 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...BISCOE...STAR...CANDOR...EAGLE SPRINGS...ROBBINS. GUSTY WINDS UP OF 40 TO 50 MPH...VERY HEAVY RAIN AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE STORMS. RAINFALL AMOUNTS BETWEEN ONE AND TWO INCHES WILL OCCUR IN LESS THAN AN HOUR. MOTORISTS WILL NEED TO BE ALERT FOR EXCESSIVE PONDING OF WATER ON THE ROADWAYS. WSS
NCZ021>023-038-039-251930- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 236 PM EDT SUN MAY 25 2003 ...SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS FORSYTH...GUILFORD... ALAMANCE...DAVIDSON AND RANDOLPH COUNTIES THROUGH 330 PM EDT... AT 236 PM EDT...DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS WITH VERY HEAVY RAIN DEVELOPING ACROSS THE TRIAD REGION. MOST OF THE SHOWERS AND THUNDERSTORMS WILL OCCUR IN THE GREENSBORO VICINITY. THE SHOWERS AND STORMS WILL DRIFT SLOWLY TO THE EAST. SOME LOCATIONS AFFECTED BY THESE STORMS INCLUDE...BURLINGTON... GRAHAM...GREENSBORO...LIBERTY...HIGH POINT AND THOMASVILLE. VERY HEAVY RAIN WITH RAINFALL AMOUNTS EXCEEDING ONE INCH DURING THE NEXT HOUR CAN BE EXPECTED IN THESE AREAS. MOTORISTS SHOULD DRIVE WITH CAUTION TO AVOID HYDROPLANING. MINOR FLOODING OF LOW LYING AREAS CAN BE EXPECTED.
The national radar mosaic for the moment the first event began.
6 flash flood, 3 hail, 3 thunderstorm wind. Local standard time, as filed.
Trees were blown down, and a roof on an outbuilding was damaged.
Trees were blown down on Packing Plant Road.
Roads were flooded across the county.
Numerous roads were flooded, stranding cars, and some people had to be rescued. Water entered houses on Butterwood Circle and Smith Street. A small dam broke on Dundle Road, flooding the road.
Streets were flooded and a basement of a home was flooded off Highway 67.
Six RVs were destroyed at a camping center on Highway 301. Three storage buildings were also damaged, and trees were blown down in the area.
A dam on Hope Mills Lake broke.Several homes and buisnesses were damaged, and part of Lakeview Road and a bridge were washed out.
A dam between McLaughlin Lake and Rockfish Creek collapsed.
A dam broke connecting Upchurches Pond and Rockfish Creek.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Carolina in 2003Every state in 2003This day in weather historyWarnings in North Carolina, May 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5355302, 5355591, 5355592, 5355593, 5355594, 5355597, 5355596, 5355595, 5355598, 5355600, 5355599, 5355601.